Tennessee, 2025

Flash Flood and Damaging Winds in Tennessee, June 6, 2025

June 6, 2025 · NWS MRX · 9 events in 7 counties and zones

Scattered showers and thunderstorms moved through middle and eastern Tennessee during the afternoon of June 6th, ahead of a developing surface low over far western Tennessee and the Missouri Bootheel region. These storms produced some marginally severe hail, damaging winds, and some isolated flooding as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

Scattered showers and thunderstorms moved through middle and eastern Tennessee during the afternoon of June 6th, ahead of a developing surface low over far western Tennessee and the Missouri Bootheel region. These storms produced some marginally severe hail, damaging winds, and some isolated flooding as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 6, 1:55 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 6, 1:55 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
355 PM EDT Fri Jun 6 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 351 PM EDT Fri Jun 6 2025

Key Messages:

1. Scattered to numerous showers and storms this afternoon and
evening, some of which will be strong to severe. Damaging winds,
heavy downpours, and hail will be the primary threats.

2. Additional showers and storms are possible Saturday afternoon
into the overnight but much lower confidence exists for Saturday,
especially regarding the potential for severe weather.

Latest satellite trends depict some weakening of the Cu field across
the East Tennessee valley as upper-level cirrus from widespread
convection to our west advects aloft. As the activity across western
& central KY/TN translates eastward with an associated shortwave
late afternoon and into the evening, it will encounter an unstable
airmass with MLCAPE near ~2000J/kg and effective bulk shear
approaching 30 kts. This will maintain the strong to severe storm
threat as mentioned the past few forecast packages, with primary
hazard being damaging wind gusts. Anomalously high freezing levels
and marginal lapse rates will limit the threat for large hail,
though smaller hail could be common. Minimal low-level shear will
hinder the tornado threat. The exception to this could be the
southern Plateau and valley as the vort max progress through around
midnight to 2am time frame. However the slightly better shear will
be dueling with a developing surface inversion so confidence in a
very low tornado threat is low. Nonetheless, a 2% chance was
introduced by SPC per the latest afternoon update.

We will see a lull in activity overnight though we will not remain
totally dry. Latest HREF run suggest the development of low-level
clouds is expected early Saturday morning to near mid-day. NAM cross
sections also support that claim. This scenario would lead to
notably lesser chance of a strong/severe threat Saturday afternoon
and evening in which latest hi-res guidance diverges activity to our
south with better instability and to our north where better upper-
level divergence will be in place ahead of a surface front. Nam3km is
the most bullish with CI ahead of the boundary during the overnight
hours Saturday night but at that point instability will be waning.
Overall the confidence in strong to severe weather Saturday is
rather low. High PWAT content could lead to flash flooding
concerns, especially in the event of repeated strong showers and
storms over a single location both this afternoon and Saturday.

&&

.LONG TERM...
(Saturday night through next Friday)
Issued at 351 PM EDT Fri Jun 6 2025

.LONG TERM...(Tuesday through Monday)...

Key Messages:

1. Unsettled pattern with daily chances of showers and storms
continue Sunday and into the first half of the week. Chances for
severe weather are marginal at this point, with isolated flooding
possible due to the repeated rounds of activity over multiple days.

2. Drier weather mid to late next week following a frontal passage
Tuesday evening.

Discussion:

Overall the unsettled pattern with daily chances of showers and
thunderstorms will continue Sunday into the first half of the week
as troughing swings across the central and eastern CONUS. While it
won't be a total washout, bouts of energy rounding the base of the
trough and diurnal heating will influence periods of showers and
storms. Severe potential during Sunday through Tuesday seems
marginal with limited instability per latest GFS soundings.
Effective bulk shear will be greatest when the upper jet near 70-
80kts builds southward to the region and a cold front makes a
passage. Chances for showers and storms will become much more
limited Wednesday into the late week as surface high pressure builds
in behind the front. Cannot rule out some diurnal activity across
higher terrain with temperatures in the mid 80s and continued
dewpoints in the upper 60s to near 70.

&&

.AVIATION...
(18Z TAFS)
Issued at 144 PM EDT Fri Jun 6 2025

Widespread Cu across the region as scattered to numerous showers
and storms are beginning to develop. Conditions will remain VFR
this afternoon and evening outside of any convective activity, in
which case frequent lightning and reduced vis will be possible.
HREF probabilities increase to 70% or higher(At TYS/TRI) for MVFR
or lower cigs overnight into the Sat morning due to a saturated
boundary layer. Some guidance hints at brief fog/br at TRI but
lower confidence exists in that regard.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             70  87  70  84 /  40  40  80  70
Knoxville McGhee Tyson Airport, TN  69  84  69  81 /  70  50  70  70
Oak Ridge, TN                       68  84  68  81 /  70  50  70  60
Tri Cities Airport, TN              65  81  64  78 /  60  60  70  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SHORT TERM...KRS
LONG TERM....KRS
AVIATION...KRS
Hazardous weather outlook, Jun 6, 2:04 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
404 PM EDT Fri Jun 6 2025

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-072015-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
404 PM EDT Fri Jun 6 2025 /304 PM CDT Fri Jun 6 2025/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

A threat for severe thunderstorms continues this afternoon and
evening. The primary threat is damaging winds and heavy
downpours. Isolated flash flooding is possible if repeated strong
to severe storms repeat over an area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An unsettled pattern with daily chances for showers and storms
will continue through the weekend with a very low chance for
additional strong to severe storms Saturday and Sunday. Primary
threat would be damaging wind.

.SPOTTER INFORMATION STATEMENT...

Spotter reports will be needed this afternoon and evening and
Saturday afternoon and evening.

In the hours before

Special weather statement, Jun 6, 1:30 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Morristown TN
330 PM EDT Fri Jun 6 2025

TNZ082>084-062015-
Rhea TN-Bledsoe TN-Meigs TN-
330 PM EDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RHEA...NORTH
CENTRAL MEIGS AND NORTHEASTERN BLEDSOE COUNTIES THROUGH 415 PM
EDT/315 PM CDT/...

At 330 PM EDT/230 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Pikeville, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Spring City, Piney Falls State Park, Grandview, Melvine, Peakland,
and Stinging Fork Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3577 8517 3577 8510 3576 8509 3577 8504
      3575 8503 3577 8494 3576 8492 3580 8484
      3581 8477 3579 8474 3577 8474 3576 8476
      3575 8474 3556 8476 3564 8519
TIME...MOT...LOC 1930Z 273DEG 22KT 3571 8507

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BW
Special weather statement, Jun 6, 2:28 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Morristown TN
328 PM CDT Fri Jun 6 2025

TNZ098-062115-
Marion TN-
328 PM CDT Fri Jun 6 2025

...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 415 PM
CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cowan to 11 miles west of South Pittsburg
to near Skyline. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Monteagle, Powells
Crossroads, Orme, Martin Springs, Fiery Gizzard State Park, and
Haletown (guild).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3524 8584 3524 8582 3522 8577 3522 8574
      3524 8569 3529 8571 3532 8556 3530 8555
      3530 8553 3502 8543 3500 8545 3498 8548
      3499 8586 3522 8586 3522 8587
TIME...MOT...LOC 2028Z 265DEG 28KT 3518 8598 3503 8591 3478 8606

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jun 6, 2:36 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
436 PM EDT Fri Jun 6 2025

TNZ013-036-037-062115-
Anderson TN-Union TN-Campbell TN-
436 PM EDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ANDERSON...
SOUTHEASTERN CAMPBELL AND WESTERN UNION COUNTIES THROUGH 515 PM
EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
La Follette, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
La Follette, Maynardville, Rocky Top, Norris, Norris Dam State Park,
Norris Lake, and Big Ridge State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3642 8384 3621 8381 3622 8400 3621 8407
      3622 8416 3636 8414
TIME...MOT...LOC 2036Z 270DEG 14KT 3632 8406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jun 6, 2:51 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Morristown TN
451 PM EDT Fri Jun 6 2025

TNZ014-015-VAZ001-062130-
Claiborne TN-Hancock TN-Lee VA-
451 PM EDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CLAIBORNE...HANCOCK
AND SOUTH CENTRAL LEE COUNTIES THROUGH 530 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Sneedville, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sneedville, Howard Quarter, Evanston, Treadway, and Ewing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3661 8310 3650 8313 3648 8316 3646 8316
      3646 8317 3644 8321 3643 8320 3641 8321
      3650 8351 3663 8348
TIME...MOT...LOC 2050Z 281DEG 15KT 3655 8340

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BW

The radar

The Northeast Alabama radar (KHTX), 48 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 6, 3:20 PM CST
Where
Marion County, 0.69 mi S of Brown Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.060, -85.580

Numerous trees were blown down by severe thunderstorm wind gusts across southern portions of Marion county. Some of these trees fell into powerlines causing multiple power outages.

Flash Flood, Hamblen

When
June 6, 4:50 PM EST to 6:30 PM EST
Where
Hamblen County, 2.87 mi WNW of Alpha to 2.62 mi S of Alpha
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.189, -83.430

Numerous photos and videos from social media feeds that showed flooded homes and roadways in Alpha area of west Hamblen county. Some homes in the Seven Oaks subdivision had a foot of water in their basements, with similar impacts to nearby subdivisions off of Murrell Road.

Thunderstorm Wind, Bradley

When
June 6, 4:50 PM EST
Where
Bradley County, 1.38 mi S of Waterville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.080, -84.870

Numerous trees were blown down by powerful thunderstorm wind gusts across the county.

Thunderstorm Wind, Hawkins

When
June 6, 4:55 PM EST
Where
Hawkins County, 0.69 mi N of Spear Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.390, -83.020

Numerous trees were felled by severe thunderstorm wind gusts, with a high concentration of reports in and near Rogersville.

Thunderstorm Wind, Bledsoe

When
June 6, 4:05 PM CST
Where
Bledsoe County, 1.82 mi WSW of Hickory Grove
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.460, -85.230

Several trees and powerlines were blown down by severe thunderstorm wind gusts near the Palio Market in southern Bledsoe.

Thunderstorm Wind, Hamblen

When
June 6, 5:30 PM EST
Where
Hamblen County, 1.12 mi W of New Line
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
36.200, -83.350

Trees and powerlines blown down by severe thunderstorm wind gusts during a wet microburst on the west side of Morristown.

Thunderstorm Wind, Bradley

When
June 6, 5:40 PM EST
Where
Bradley County, 0.89 mi SE of Union Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
35.070, -84.790

Trees blown down across the county by severe thunderstorm wind gusts.

Thunderstorm Wind, Washington

When
June 6, 6:00 PM EST
Where
Washington County, 0.89 mi SW of Limestone
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
36.220, -82.640

Several trees blown down on Davy Crockett Road by severe thunderstorm winds.

Thunderstorm Wind, Monroe

When
June 6, 6:10 PM EST
Where
Monroe County, 0.69 mi S of Madisonville Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.540, -84.380

Several trees and powerlines blown down by powerful thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272029, 1264306, 1272030, 1272031, 1272032, 1272033, 1272034, 1272035, 1272036.